Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have TB on node in neck. Took medication. Node is still there. Will TB reoccur?

I was tested positive for TB in Feb 2012 n the node was in my neck . I was prescribed forecox, liveril forte n one other medicine. Then doctor replaced forecox with Rcinex-450/600. The node in my neck did not subside till date. After blood test recently doctor asked me to stop medicine. whether this node will subside in future? Is tere any chance of TB resurfacing? Is there any effect of Rcinex on my lever despite taking liveril forte? Myquestion is if the mofe will
Asked On : Sat, 16 Mar 2013
Answers:  5 Views:  1184
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Thanks for being with us.We are always happy to help you.

Tuberculosis treatment duration and drugs used are variable from patient to patient depending on type of tuberculosis such as pulmonary,extrapulmonary,category 1 or category 2 and Drug sensitivity pattern in individual case.

Here,for you it was extrapulmonary -lymphnode tuberculosis.If you have not been suffered from tuberculosis previously,treatment for you should be for 6 months including 2 months forecox and 4 months Rcinex.But it may have been extended depending upon symptoms resolution.

Also culture sensitivity pattern of lymph node biopsy could have helped in deciding the treatment plan more accurately.If you have not done culture sensitivity need not worry now.

From the information given by you,it seems that you have completed the tuberculosis treatment.Your doctor said to stop medicines means you have completed the full course of tuberculosis treatment and declared as treated case or remission.

You need not worry about residual swelling if you do not have other symptoms such as cough,fever,sweating,tenderness,pus discharge from lymph nodes,weight loss.

Swelling may not subside completely in every case.If you are more bothered about swelling for cosmetic reason you may go for excision but i considered it to be unnecessary.

Chances of recurrence are very very less as you have been completely treated.If you get any of the above symptoms in future contact to the physician.

As Rcinex has already been stopped you are not at risk of its effect on liver.

Hope you could have understood the things satisfied with the explanation.

More queries most welcome.

Wish you good health.

Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
As you have completed TB medicine course, there is no chances of having recurrence.
Enlarge lymph node you got will gradually subside and if it remain, nothing to worry.
Effect of medicine might be on liver but as medicines are stopped, it will be alright as time passes.
Continue with Liveril.
Take high protein diet.
Ok and bye.
Answered: Sat, 16 Mar 2013
I find this answer helpful
General Surgeon Dr. Hari Charan Perigela's  Response
The anti TB treatment ranges from 6 months to 9months.Minimum period is 6 months.So,the node will not subside before complete course.
TB will not be cured with incomplete treatment.
You can go for liver function tests and get confirmed.
Most of the TB drugs act on liver.Despite liveril forte,your liver can get damaged.But,it can be confirmed by liver function tests.
What is the blood test which made your doctor to stop the drugs?
If you come back with complete report,i will clarify further.
Wish you good health
Answered: Sat, 16 Mar 2013
I find this answer helpful
General & Family Physician Dr. Das Arindam's  Response
Sep 2012
Hello, Welcome to HCM, I am Dr. Das

Look, your description indicates possibility of suffering form a multidrug resistant tuberculosis.

That means here, the tuberculosis bacteria does not respond to the general therapy.

For the diagnosis of a multidrug resistant TB, you have to repeat the FNAC from the node again. Now, if Acid fast bacilli are found or granuloma / necrosis is found then you have to be declared a s a multidrug resistant tuberculosis.

In that case, you have to be treated by some other broad spectrum antibiotics.

So, consult with your treating doctor about it.

Answered: Sat, 16 Mar 2013
I find this answer helpful
General & Family Physician Dr. Gopal Krishnam Raju's  Response
liveril unnecessary unless ur liver is damaged. chances of reactivation there is every possibility , node doesnt disappear just the tb bacteria gets inactivated and so formed extra tissue remains :) no probs
Answered: Sat, 16 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor